Alert archive / Florida / Special Weather Statements in 2011
Special Weather Statement, NWS Melbourne, FL
NWS Melbourne, FL issued this special weather statement at Aug 2, 2011, 6:22 PM EDT for Martin County, Florida. It was in force for 38 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 2, 2011, 6:22 PM EDT (22:22 UTC)
- Expired
- Aug 2, 2011, 7:00 PM EDT
- In force
- 38 min
- Issued by
- NWS Melbourne, FL
County Martin County, FL
The radar
The Melbourne radar (KMLB), 114 km from the middle of the area, began a volume at 22:23 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Miami, FL (KMFL), launched 12:00Z, 10.4 hours before the alert went out and 144 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2036 J/kg
- Mixed-layer CIN
- -4 J/kg
- Mixed-layer LCL
- 713 m above ground
- 0-6 km bulk shear
- 2 kt
- 0-1 km storm-relative helicity
- -10 m²/s²
- 0-3 km storm-relative helicity
- 0 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
429
WWUS82 KMLB 022222
SPSMLB
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MELBOURNE FL
622 PM EDT TUE AUG 2 2011
FLZ064-022300-
MARTIN-
622 PM EDT TUE AUG 2 2011
...A SIGNIFICANT WEATHER ADVISORY IS IN EFFECT FOR STRONG WIND GUSTS
BETWEEN 45 AND 55 MPH OVER WESTERN MARTIN COUNTY...
* UNTIL 700 PM EDT.
AT 621 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STORM CAPABLE OF PRODUCING STRONG WIND GUSTS OVER PORT MAYACA...
MOVING SOUTHEAST AT 10 MPH.
THE PRIMARY THREAT WILL BE CLOUD TO GROUND LIGHTNING STRIKES AND
GUSTY WINDS OF 45 TO 55 MPH...WHICH CAN CAUSE UNSECURED OBJECTS TO
BLOW AROUND...SNAP TREE LIMBS OR CAUSE POWER OUTAGES. HEAVY RAINFALL
WILL TEMPORARILY REDUCE VISIBILITY. SEEK SHELTER INDOORS UNTIL THE
STORM PASSES.
LAT...LON 2709 8067 2710 8067 2712 8068 2719 8068
2720 8067 2711 8030 2695 8035 2695 8061
TIME...MOT...LOC 2222Z 297DEG 8KT 2702 8061
$$
52What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Melbourne, FL wrote its last area forecast discussion before this special weather statement went out at Aug 2, 2:44 PM EDT, 3 hours 38 minutes earlier.
Area forecast discussion, Aug 2, 2:44 PM EDT, 3 hours 38 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MELBOURNE FL 244 PM EDT TUE AUG 2 2011 .DISCUSSION... TONIGHT/WED...SHOWERS AND ISOLATED STORMS WHICH ORIGINATED WEST OF THE FORECAST AREA WILL DRIFT INTO THE ORANGE/LAKE AND OSCEOLA CO'S WHILE INCREASING IN COVERAGE THROUGH THE REMAINDER OF THE AFTERNOON. THE WINDOW FOR DEVELOPMENT OF SOME STRONG STORMS WILL EXIST LATER AS THIS ACTIVITY ENCOUNTERS THE EAST COAST SEA BREEZE BOUNDARY JUST WEST OF I-95 LATER THIS AFTERNOON. WARMER TEMPS ALOFT HAVE LARGELY HINDERED LIGHTNING OCCURRENCES UP TO THIS POINT. WED...DRIER AIR ALOFT AS INDICATED BY WV IMAGERY MARKS AN APPROACHING NORTHERN STREAM SHORTWAVE AND THE DRY AIR WILL MIX INTO THE AREA WED LIMITING PRECIP POTENTIAL FOR THE DAY. LOWER POP OVER VOLUSIA/METRO ORLANDO INCREASES TO ABOUT 40 PERCENT SOUTHWARD OVER THE TREASURE COAST AND LAKE OKEE WHERE SLIGHTLY HIGHER MOISTURE STILL REMAINS IN PLACE THU-SUN...(PREV) DRYING TREND EXPECTED TO ENCOMPASS THE AREA THU. MOS POPS ONLY AROUND 10 PERCENT NORTH AND 25 IN THE SOUTH. HAVE NOT DEVIATED FROM THESE GUIDANCE VALUES VERY MUCH AS THE MODEL HAS SHOWN BELOW CLIMO POPS FOR SEVERAL RUNS. TEMPS WILL STAY ABOVE NORMAL AS A RESULT WITH AT LEAST MID 90S ACROSS THE INTERIOR. THE 00Z GFS SHOWS THE SURFACE RIDGE AXIS...WHICH HAS BEEN SUPPRESSED TO THE SOUTH FOR SEVERAL DAYS...NUDGING TOWARDS THE AREA FRI THEN SHUNTS IT SOUTH OF THE AREA AGAIN AS ANOTHER TROUGH PUSHES TO THE EASTERN SEABOARD. THE 00Z GFS SHOWS EMILY ON A SOUTHERN TRACK THROUGH THE CARIBBEAN...BUT THE GFDL DID SHOW EMILY GAINING ENOUGH LATITUDE TO SQUEEZE THROUGH WEAKNESS IN SUBTROPICAL RIDGE AND NOT DIFFER TOO MUCH FROM THE PREVIOUS FORECAST. THE 00Z ECMWF DEPICTS A VERY WEAK LOW LIFTING NORTHWEST TOWARDS FLORIDA. NEEDLESS TO SAY...THE FORECAST UNCERTAINTY IS HIGH AND WILL SIMPLY FOLLOW GFS GUIDANCE POPS WHICH RETURN TO 30-40 PERCENT OVER THE WEEKEND. MON-TUE...THE 00Z GFS SHOWS A WESTERLY LOW LEVEL FLOW WITH WEAK MID LEVEL TROUGHING OVER THE SOUTHEAST CONUS. OF COURSE SOLUTIONS AT THIS PORTION OF THE FORECAST ARE HIGHLY UNCERTAIN SO WILL JUST GO WITH 30-40 PERCENT AFTERNOON POPS. MAX TEMPS SHOULD REMAIN A FEW DEGREES ABOVE NORMAL WITH OVERNIGHT LOWS 3-5 DEGREES ABOVE NORMAL. && .AVIATION... PREVAILING VFR THIS AFTN WITH POSSIBLE IFR/MVFR THROUGH 22Z ALONG THE EAST COAST ASCD WITH EWD MOVING TSRA. ISOLD SFC WND G 40KT POSSIBLE IN ISOLD STRONGER CELLS ALONG WITH FRQT LTG AND VSBY <1SM FM 20Z-23Z. OVERNIGHT EXPECT SCT CONDS WITH SOME BASES NR 030 IN SCT SC/CU. && .MARINE...OFFSHORE GRADIENT FLOW RESULTS IN FAVORABLE MARINE CONDITIONS INTO WED WITH SEAS LESS THAN 2 FT NEAR SHORE AND 2-3FT OVER OUTER WATERS. WED-SAT...(PREV) WEAK SURFACE RIDGE AXIS WILL OSCILLATE BETWEEN CENTRAL/SOUTH FLORIDA AND PROVIDE A SOUTH/SOUTHWEST FLOW 10 KNOTS OR LESS THROUGH FRI. ON SAT...THERE IS CONSIDERABLE UNCERTAINTY IN WHERE TS EMILY WILL MOVE...BUT THE LATEST NHC FORECAST SHOWS THAT TROPICAL STORM CONDITIONS ARE POSSIBLE OVER THE COASTAL WATERS. THIS COULD CHANGE THOUGH SO MONITOR THE LATEST INFORMATION CONCERNING EMILY IF YOU ARE PLANNING A WEEKEND BOATING TRIP. && .PRELIMINARY POINT TEMPS/POPS... DAB 74 92 76 94 / 20 20 10 10 MCO 75 95 76 96 / 20 20 10 20 MLB 75 91 77 92 / 30 30 10 20 VRB 73 92 74 92 / 30 40 20 20 LEE 77 96 78 97 / 20 20 10 20 SFB 77 96 78 97 / 20 20 10 20 ORL 77 95 79 97 / 20 20 10 20 FPR 72 91 73 92 / 30 40 20 20 && .MLB WATCHES/WARNINGS/ADVISORIES... FL...NONE. AM...NONE. && PUBLIC/MARINE/AVIATION...PENDERGRAST IMPACT WEATHER/RADAR...WEITLICH
Hazardous weather outlook, Aug 2, 9:29 AM EDT, 8 hours 53 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MELBOURNE FL 929 AM EDT TUE AUG 2 2011 AMZ550-552-555-570-572-575-FLZ041-044>047-053-054-058-059-064-141- 144-147-022200- COASTAL WATERS FROM FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE OUT 20 NM- COASTAL WATERS FROM VOLUSIA BREVARD COUNTY LINE TO SEBASTIAN INLET OUT 20 NM- COASTAL WATERS FROM SEBASTIAN INLET TO JUPITER INLET OUT 20 NM- WATERS FROM FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE 20 TO 60 NM OFFSHORE- WATERS FROM VOLUSIA BREVARD COUNTY LINE TO SEBASTIAN INLET 20 TO 60 NM OFFSHORE- WATERS FROM SEBASTIAN INLET TO JUPITER INLET 20 TO 60 NM OFFSHORE- INLAND VOLUSIA-NORTHERN LAKE-ORANGE-SEMINOLE-SOUTHERN BREVARD- OSCEOLA-INDIAN RIVER-OKEECHOBEE-ST. LUCIE-MARTIN-COASTAL VOLUSIA- SOUTHERN LAKE-NORTHERN BREVARD- 929 AM EDT TUE AUG 2 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA. .DAY ONE...TODAY AND TONIGHT. .THUNDERSTORM IMPACT... STRONG SURFACE HEATING AND MOISTURE WILL COMBINE WITH SURFACE BOUNDARIES HELP PRODUCE SCATTERED TO NUMEROUS LIGHTNING STORMS THIS AFTERNOON AND EVENING. STORMS WILL INITIATE ALONG THE COAST AS THE EAST COAST SEA BREEZE DEVELOPS AND ACROSS INLAND AREAS AS PEAK AFTERNOON HEATING OCCURS. ADDITIONAL DEVELOPMENT WILL OCCUR AS MULTIPLE BOUNDARY INTERACTIONS TAKE PLACE. THE PRIMARY THREATS FROM THESE STORMS WILL BE CLOUD TO GROUND LIGHTNING STRIKES...GUSTY WINDS OF UP TO 45 MPH AND HEAVY DOWNPOURS. STORM MOTION WILL BE TO THE EAST OR SOUTHEAST AT AROUND 10 MPH...ALLOWING ACTIVITY TO PUSH BACK TO THE COAST BY EARLY THIS EVENING. .FLOOD IMPACT... HEAVY RAIN RATES IN THE STRONGER AND SLOWER MOVING STORMS WILL LEAD TO NUISANCE STANDING WATER COLLECTING ON ROADWAYS AND LOW SPOTS. TWO INCHES OF RAINFALL OR GREATER IS POSSIBLE IN SOME AREAS MAINLY ALONG AND NEAR THE INTERSTATE 95 CORRIDOR. .MARINE THUNDERSTORM GUST IMPACT... SCATTERED LIGHTNING STORMS WILL DEVELOP EARLY THIS AFTERNOON ALONG THE COAST WITH THE ONSET OF THE EAST COAST SEA BREEZE AND ADDITIONAL STORMS WILL MOVE BACK TOWARD THE COAST THIS EVENING. STORMS WILL ALSO DEVELOP OVER OR NEAR INLAND LAKES PRODUCING HAZARDOUS CONDITIONS FOR BOATERS. IF PLANNING TO BE ON OR NEAR THE WATER...BE ALERT FOR CLOUD TO GROUND LIGHTNING STRIKES AND GUSTY WINDS OF UP TO 40 KNOTS. .WATERSPOUT IMPACT... LIGHT ENVIRONMENTAL WINDS AND HIGHER MOISTURE MAY LEAD TO THE DEVELOPMENT OF SLOW MOVING AND BRIEF WATERSPOUTS LATE THIS MORNING AND EARLY THIS AFTERNOON ALONG THE INTRACOASTAL WATERWAY AREA AS WELL AS MERRITT ISLAND. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. ISOLATED TO SCATTERED THUNDERSTORM CHANCES WILL EXIST THROUGH THE END OF THE WEEK AND INTO THE WEEKEND. LIGHTNING...WIND GUSTS OF AROUND 40 MPH AND HEAVY RAIN WILL BE THE PRIMARY THREATS. RESIDENTS AND VISITORS OF EAST CENTRAL FLORIDA SHOULD MONITOR WEATHER FORECASTS DURING THE REST OF THE WEEK AND INTO THE WEEKEND FOR THE LATEST ON TROPICAL STORM EMILY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED...HOWEVER RAINFALL OBSERVERS ARE REQUESTED TO REPORT RAIN AMOUNTS EXCEEDING THREE INCHES TO THE NATIONAL WEATHER SERVICE IN MELBOURNE. PENDERGRAST
In the hours before
Special weather statement, Aug 2, 5:43 PM EDT, 39 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MELBOURNE FL
543 PM EDT TUE AUG 2 2011
FLZ058-059-064-022230-
MARTIN-OKEECHOBEE-ST. LUCIE-
543 PM EDT TUE AUG 2 2011
...A SIGNIFICANT WEATHER ADVISORY IS IN EFFECT FOR STRONG WIND GUSTS
BETWEEN 45 AND 55 MPH OVER WESTERN MARTIN COUNTY...SOUTHEASTERN
OKEECHOBEE COUNTY...WESTERN ST. LUCIE COUNTY...
* UNTIL 630 PM EDT.
AT 540 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STORM CAPABLE OF PRODUCING STRONG WIND GUSTS OVER SOUTHEASTERN
OKEECHOBEE COUNTY NEAR FOUR SEASONS ESTATES...MOVING SOUTHEAST AT 10
MPH.
LOCATIONS IN THE PATH OF THE STORM WHICH MAY EXPERIENCE STRONG WINDS
INCLUDE LOCATIONS NEAR LAKE OKEECHOBEE...TAYLOR CREEK...PORT MAYACA
AND INDIANTOWN.
THE PRIMARY THREAT WILL BE CLOUD TO GROUND LIGHTNING STRIKES AND
GUSTY WINDS OF 45 TO 55 MPH...WHICH CAN CAUSE UNSECURED OBJECTS TO
BLOW AROUND...SNAP TREE LIMBS OR CAUSE POWER OUTAGES. HEAVY RAINFALL
WILL TEMPORARILY REDUCE VISIBILITY. SEEK SHELTER INDOORS UNTIL THE
STORM PASSES.
LAT...LON 2710 8067 2718 8075 2720 8080 2719 8083
2724 8088 2750 8079 2749 8050 2722 8040
2696 8036 2695 8061
TIME...MOT...LOC 2142Z 304DEG 8KT 2726 8074
52Special weather statement, Aug 2, 6:22 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MELBOURNE FL
622 PM EDT TUE AUG 2 2011
FLZ064-022300-
MARTIN-
622 PM EDT TUE AUG 2 2011
...A SIGNIFICANT WEATHER ADVISORY IS IN EFFECT FOR STRONG WIND GUSTS
BETWEEN 45 AND 55 MPH OVER WESTERN MARTIN COUNTY...
* UNTIL 700 PM EDT.
AT 621 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STORM CAPABLE OF PRODUCING STRONG WIND GUSTS OVER PORT MAYACA...
MOVING SOUTHEAST AT 10 MPH.
THE PRIMARY THREAT WILL BE CLOUD TO GROUND LIGHTNING STRIKES AND
GUSTY WINDS OF 45 TO 55 MPH...WHICH CAN CAUSE UNSECURED OBJECTS TO
BLOW AROUND...SNAP TREE LIMBS OR CAUSE POWER OUTAGES. HEAVY RAINFALL
WILL TEMPORARILY REDUCE VISIBILITY. SEEK SHELTER INDOORS UNTIL THE
STORM PASSES.
LAT...LON 2709 8067 2710 8067 2712 8068 2719 8068
2720 8067 2711 8030 2695 8035 2695 8061
TIME...MOT...LOC 2222Z 297DEG 8KT 2702 8061
52The office that day
Everything else NWS Melbourne, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 2, 5:43 PM EDT | Special Weather Statement | MLB | Martin | 47 min |
Nearby
Special Weather Statements in Florida, 2011Every special weather statement in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.